Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 29, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 10, 2013, 7:56 PM EDT for Centre County, Clinton County, Lycoming County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 7:56 PM EDT (23:56 UTC)
- Expired
- May 10, 2013, 9:00 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Clinton County, PA, Lycoming County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:06 PM EDT | TSTM WND DMG | 6 Nw Lock Haven, PA | SEVERAL TREES DOWN ALONG SR120 RENOVO ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057
WUUS51 KCTP 102356
SVRCTP
PAC027-035-081-110100-
/O.NEW.KCTP.SV.W.0029.130510T2356Z-130511T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
756 PM EDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 900 PM EDT
* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
HYNER TO BALD EAGLE STATE PARK TO BEECH CREEK TO HOWARD...MOVING
NORTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
* LOCATIONS INCLUDED THE WARNING...
LOCK HAVEN...JERSEY SHORE...WILLIAMSPORT...MONTOURSVILLE...HYNER...
LAMAR...MILL HALL...GLEN UNION...MACKEYVILLE...DUNNSTOWN...
MCELHATTAN...AVIS...CAMMAL...WATERVILLE...CARROLL...LITTLE PINE
STATE PARK...COLLOMSVILLE...ENGLISH CENTER...DUBOISTOWN AND
ELIMSPORT.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 161 AND 193...I-180 BETWEEN MILE MARKERS
10 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4138 7675 4133 7668 4118 7679 4116 7688
4114 7690 4115 7696 4111 7697 4109 7701
4107 7714 4104 7719 4090 7769 4123 7786
4157 7693
TIME...MOT...LOC 2356Z 247DEG 36KT 4121 7769 4110 7764
4105 7757 4098 7760
$$
FORECASTER: LAMBERT/DANGELO3 follow-up statements
005
WWUS51 KCTP 110019
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
819 PM EDT FRI MAY 10 2013
PAC027-110029-
/O.CAN.KCTP.SV.W.0029.000000T0000Z-130511T0100Z/
CENTRE PA-
819 PM EDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRE COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4138 7675 4133 7668 4118 7679 4116 7688
4114 7690 4115 7696 4111 7697 4109 7701
4107 7714 4103 7723 4096 7750 4103 7757
4133 7760 4152 7708 4157 7693
TIME...MOT...LOC 0019Z 247DEG 36KT 4138 7739 4125 7732
4116 7728 4099 7742
$$
PAC035-081-110100-
/O.CON.KCTP.SV.W.0029.000000T0000Z-130511T0100Z/
LYCOMING PA-CLINTON PA-
819 PM EDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CLINTON AND LYCOMING COUNTIES...
AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAMMAL TO AVIS TO MACKEYVILLE...MOVING NORTHEAST AT 40
MPH.
LOCATIONS INCLUDED IN THE WARNING INCLUDE...JERSEY SHORE...
WILLIAMSPORT...MONTOURSVILLE...LITTLE PINE STATE PARK...ENGLISH
CENTER...CARROLL...COLLOMSVILLE...DUBOISTOWN...TROUT RUN AND COGAN
STATION.
OTHER LOCATIONS IN THE WARNING INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX AND LOCK HAVEN UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 171 AND 193...I-180 BETWEEN MILE MARKERS 10
AND 29...AS WELL AS ROUTE 15...ROUTE 220...STATE ROAD 14...AND STATE
ROAD 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM
WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4138 7675 4133 7668 4118 7679 4116 7688
4114 7690 4115 7696 4111 7697 4109 7701
4107 7714 4103 7723 4096 7750 4103 7757
4133 7760 4152 7708 4157 7693
TIME...MOT...LOC 0019Z 247DEG 36KT 4138 7739 4125 7732
4116 7728 4099 7742
$$
FORECASTER: DANGELO481
WWUS51 KCTP 110033
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
833 PM EDT FRI MAY 10 2013
PAC035-081-110100-
/O.CON.KCTP.SV.W.0029.000000T0000Z-130511T0100Z/
LYCOMING PA-CLINTON PA-
833 PM EDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CLINTON AND LYCOMING COUNTIES...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ENGLISH CENTER TO SALLADASBURG TO COLLOMSVILLE TO
LOGANTON...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
BUTTONWOOD AND WILLIAMSPORT...
SOUTH WILLIAMSPORT...
MONTOURSVILLE AND LOYALSOCKVILLE...
RALSTON...
MONTGOMERY AND BARBOURS...
OTHER LOCATIONS IN THE WARNING INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 182 AND 192...I-180 BETWEEN MILE MARKERS 10
AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4138 7675 4133 7668 4118 7679 4116 7688
4114 7690 4115 7696 4111 7697 4109 7701
4107 7714 4103 7722 4099 7739 4140 7741
4157 7693
TIME...MOT...LOC 0032Z 247DEG 36KT 4144 7721 4130 7716
4121 7712 4104 7726
$$
FORECASTER: LAMBERT650
WWUS51 KCTP 110046
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
846 PM EDT FRI MAY 10 2013
PAC035-110055-
/O.CAN.KCTP.SV.W.0029.000000T0000Z-130511T0100Z/
CLINTON PA-
846 PM EDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED
EAST OF CLINTON COUNTY.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4138 7675 4133 7668 4118 7679 4116 7688
4114 7690 4115 7696 4111 7697 4109 7701
4107 7716 4114 7723 4146 7724 4157 7693
TIME...MOT...LOC 0045Z 247DEG 36KT 4147 7703 4133 7699
4124 7695 4111 7708
$$
PAC081-110100-
/O.CON.KCTP.SV.W.0029.000000T0000Z-130511T0100Z/
LYCOMING PA-
846 PM EDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR LYCOMING COUNTY...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TROUT RUN TO COGAN STATION TO SOUTH WILLIAMSPORT TO
COLLOMSVILLE...MOVING NORTHEAST AT 40 MPH.
LOCATIONS WHICH CONTINUE TO BE IN THE WARNING INCLUDE...
MONTOURSVILLE AND LOYALSOCKVILLE...
RALSTON...
MONTGOMERY AND BARBOURS...
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 10 AND 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4138 7675 4133 7668 4118 7679 4116 7688
4114 7690 4115 7696 4111 7697 4109 7701
4107 7716 4114 7723 4146 7724 4157 7693
TIME...MOT...LOC 0045Z 247DEG 36KT 4147 7703 4133 7699
4124 7695 4111 7708
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:46 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 10, 5:46 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 546 PM EDT FRI MAY 10 2013 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA LATER TONIGHT...FOLLOWED BY A SECONDARY COLD FRONT LATER SATURDAY THAT WILL DELIVER MUCH COOLER AIR INTO THE REGION FOR SUNDAY INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... INCREASING LARGE SCALE LIFT WAS MOVING INTO SOUTHERN AND WRN SECTIONS OF OUR CWA...AHEAD OF A MID/UPPER SHORTWAVE RACING NE ACROSS THE UPPER OHIO VALLEY. THIS ENERGY ALOFT WILL BE SPREADING OVER A FAIRLY LARGE AREA OF MAX INSTABILITY...EXTENDING FROM THE NW MTNS TO THE LOWER SUSQ VALLEY AT 2145Z /WHERE MUCAPES WERE JUST OVER 1000 J/KG BENEATH THIN SPOTS IN THE BKN-OVC CIRRUS SHIELD/. TSRA CORES HAVE BEEN JUST UNDER SEVERE LIMITS FOR THE MOST PART SO FAR...AND I AGREE WITH THE LATEST SWOMCD 624 ISSUED AT 411 PM THAT LIMITED INSTABILITY WILL KEEP ANY SVR THREAT QUITE ISOLATED. MINI BOWS...AND BRIEF UPWARD PULSES TO THE TSRA CORES WILL LIKELY BE HANDLED THIS EVENING WITH NUMEROUS SPECIAL WEATHER STATEMENTS FOR WIND GUSTS BETWEEN 40-50 MPH...AND A FEW INSTANCES OF DIME-NICKEL SIZE HAIL. THE LONE SVR TSRA WARNING ISSUED EARLIER /AND VERIFIED WITH QUARTER SIZE HAIL IN WESTERN WARREN COUNTY/...WAS NESTLED WITHIN A MORE DEFINED RIBBON OF LLVL THETA-E CONVERGENCE AND SWRLY 850 WIND CORE OF AROUND 40 KTS. EXPECT WIDESPREAD SHOWERS AND AREAS OF EMBEDDED TSRA TO SPREAD NE ACROSS THE REGION THROUGH EARLY TONIGHT. LATEST TIMING ON THE COLD FRONT SUGGESTS IT WILL BE JUST ENTERING MY WESTERN ZONES SHORTLY AFTER MIDNIGHT. ALTHOUGH NUMEROUS SHOWERS WILL LIKELY PERSIST THROUGH THE OVERNIGHT HOURS...THE CHC FOR TSRA WILL MARKEDLY DECREASE AFTER 03Z. A WIDESPREAD BENEFICIAL RAINFALL ON THE ORDER OF ONE HALF TO ONE INCH SEEMS LIKELY IN MOST AREAS...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE IN STRONGER STORMS. THE OVERNIGHT WILL BE MILD WITH LOWS GENERALLY IN THE MID 50S TO LOWER 60S AHEAD OF THE COLD FRONT. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... THE UPPER-LEVEL PATTERN IS FCST TO AMPLIFY THROUGH THE SHORT RANGE PERIOD...AS AN INTENSE CANADIAN SHORTWAVE TROUGH DIGS ESEWD ACROSS THE UPPER GREAT LAKES AND HELPS TO CARVE OUT AN ANOMALOUS 500-MB TROUGH OVER THE ERN U.S. A LARGE AREA OF HGT FALLS AND BROAD /UNSEASONABLY COLD/ CYCLONIC FLOW ALOFT WILL EVENTUALLY OVERSPREAD THE NERN CONUS BY THE END OF THE WEEKEND. AT THE SFC...THE LEADING COLD FRONT ASSOCD WITH A LOW IN THE ST. LAWRENCE VLY SHOULD PUSH SLOWLY EWD ACRS CENTRAL PA ON SATURDAY...WITH THE MAIN SYNOPTIC COLD FROPA - MARKING THE LEADING EDGE OF THE UNSEASONABLY COLD AIR - OCCURRING ON SUNDAY (MOTHER'S DAY). STILL EXPECT SW-NE ORIENTED BAND OF SHOWERS TO ACCOMPANY THE LEADING COLD FRONT...COINCIDING WITH AXIS OF RELATIVELY HIGH LO-LVL MSTR CONVERGENCE AND AXIS OF +1-2 SIGMA PWAT. THE THREAT OF SVR STORMS /BASED ON THE SPC DAY 2 OUTLOOK/ HAS SHIFTED S/EWD TO XTRME SERN PA THE NC/MD/VA PIEDMONT/COASTAL PLAIN. THE PLUME OF ABOVE NORMAL MSTR SHIFTS QUICKLY TO THE COAST BY SAT EVE...AND THUS ANTICIPATE LOWER QPF AND DIMINISHING TREND /FROM WEST-TO-EAST/ TO THE SHOWER ACTIVITY BY SATURDAY NIGHT. DAY 2 QPF IS 0.25-0.50 INCH OVER THE SE ZONES...WITH LESSER AMTS TO THE NW. THE BROAD/COLD CYCLONIC FLOW COMBINED WITH COLD POCKET ALOFT WILL CONTRIBUTE TO SCT RAIN SHOWERS DURING THE DAY ON SUNDAY WITH EVEN SOME RAIN/SNOW SHOWERS POSSIBLE IN THE NW MTNS AND SUN NGT. AS FOR TEMPERATURES...SATURDAY WILL BE THE TRANSITION DAY WITH POTENTIAL FOR SHARP NW-SE GRADIENT EITHER SIDE OF THE COLD FRONT. SUNDAY LOOKS BREEZY AND COOL WITH TEMPS WELL-BELOW MID MAY CLIMATE NORMALS. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE HIGH-AMPLITUDE FLOW EARLY IN THE PERIOD WILL TRANSITION TOWARD A FLATTER/MORE PROGRESSIVE LG SCALE PATTERN INTO THE MEDIUM RANGE AS QUASI-ZONAL ORIENTED PACIFIC FLOW EXTENDS EWD ALONG THE US/CANADIAN BORDER...FLATTENING THE WRN RIDGE-ERN TROUGH CONFIGURATION. THE DEAMPLIFICATION AND LOWER AMPLITUDE NATURE OF THE FLOW IN TIME TEMPERS FCST CONFIDENCE AND INCREASES UNCERTAINTY IN THE DETAILS. HIGH PRES /WITH ORIGINS IN THE NW TERRITORIES/ WILL DIVE SWD THRU THE N-CENTRAL PLAINS INTO THE MID-SOUTH/TN VLY BY MONDAY...THEN MIGRATE SEWD ACRS THE SRN APPLCHNS AND OFF THE SE COAST INTO THE MIDDLE OF NEXT WEEK. THE GLOBAL GUIDANCE SHOWS THE DEEP ERN TROUGH LIFTING OUT OF THE MID-ATLC REGION ON TUE WITH 500MB HGTS REBOUNDING WED-THR. OPRN GFS/ECMWF AND THEIR ENS MEANS BECOME OUT OF PHASE LATE IN THE PERIOD. THE MAIN FOCUS THIS PERIOD IS ON POTENTIAL FROST/FREEZE EARLY NEXT WEEK...ESPECIALLY WHERE THE GROWING SEASON IS UNDERWAY ALONG AND TO THE SE OF THE I-99/RTE 220 CORRIDOR. MON NGT-TUE AM STILL LOOKS TO BE THE MOST FAVORABLE TIME FOR A NPW HEADLINE BASED ON CONSENSUS OF 5/10 00/12Z MOS PRODUCTS /INCLUDING THE EXPERIMENTAL OPRN/MEAN/MEDIAN ECMWF GUIDANCE/. SUN NGT-MON AM ALSO LOOKS CHILLY BUT FEEL THERE SHOULD BE ENOUGH OF A POST-FRONTAL GRADIENT TO KEEP A LGT/SUSTAINED NW WIND. DAYTIME HIGHS SHOULD BOTTOM OUT ON MONDAY WITH MEAN MAX/MIN TEMP DEPARTURES RUNNING 15-20F BELOW NORMAL. READINGS MAY APPROACH DAILY RECORD NIGHTTIME LOWS /OR PERHAPS RECORD LOW MAXES ON MONDAY/. IN TERMS OF PCPN...THE ANOMALOUSLY COLD AIR ALOFT AND UPPER LEVEL TROUGH PASSAGE SHOULD PROMOTE DIURNALLY-DRIVEN INSTABILITY SHOWERS INTO MONDAY BEFORE SFC RIDGE ARRIVES MON NGT-TUE. AFTER A COOL START TO THE WEEK...EXPECT TEMPS TO MODERATE THROUGH THE MIDDLE TO LATTER PART OF NEXT WEEK WITH TEMPS LKLY GETTING BACK INTO THE 70S BY THURS. USED A CONSENSUS BLEND FOR POPS DAYS 5-8 LEANING TOWARD THE ECMWF-BASED MOS PRODUCTS. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... WEAK DISTURBANCE MOVING THRU CENTRAL/EASTERN PA AS OF MID DAY WILL KEEP A FEW SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM IN THE AREA THROUGH MID AFTERNOON...BUT THESE WILL NOT CAUSE MUCH MORE THAN BRIEF REDUCTIONS IN FLYING CONDITIONS AS THEY MOVE OVER THE REGIONAL AIRPORTS. WE WILL SEE A LULL IN THE SHOWERS INTO MID AFTERNOON...WHEN NEW CONVECTION ASSOCIATED WITH A COLD FRONT OVER THE OHIO VALLEY BEGINS MOVING INTO THE REGION FOR THE LAST PART OF THE AFTERNOON...AFTER 20-21Z...AND CONTINUE INTO THE EVENING. SOME OF THE THUNDERSTORMS COULD BE LOCALLY SEVERE WITH STRONG WIND GUSTS AND PERHAPS HAIL. THE OVERNIGHT WILL SEE WIDESPREAD IFR/MVFR WITH NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING INTO SATURDAY MORNING. THE FIRST COLD FRONT CAUSING THE SHOWERS AND STORMS WILL ENTER NWRN PA AROUND MIDNIGHT...AND PASS THROUGH SERN PA SATURDAY MORNING. A SECOND COLD FRONT WILL TRAVERSE THE REGION TOMORROW AFTERNOON AND EARLY EVENING...POSSIBLY TRIGGERING MORE SHOWERS OR ISOLATED THUNDERSTORMS. .OUTLOOK... SAT...SLOWLY IMPROVING CONDITIONS IN THE WAKE OF THE COLD FRONT. SUN-TUE...NO SIG WX. WED...MVFR/SHOWERS WITH AN APPROACHING WARM FRONT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LAMBERT SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...LA CORTE
Hazardous weather outlook, May 10, 3:36 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 PM EDT FRI MAY 10 2013 PAZ004>006-010>012-017-018-024-033-037-041-042-111945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 336 PM EDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-111945- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 336 PM EDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNSEASONABLY COLD AIR WILL BRING THE POTENTIAL FOR FROST AND FREEZING TEMPERATURES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 10, 7:03 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
703 PM EDT FRI MAY 10 2013
PAZ026>028-035-036-056-063-102330-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-
MIFFLIN PA-PERRY PA-
703 PM EDT FRI MAY 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUNTINGDON...NORTH
CENTRAL FRANKLIN...NORTHEASTERN FULTON...NORTHWESTERN CUMBERLAND...
SOUTHWESTERN JUNIATA...SOUTHWESTERN PERRY AND WESTERN MIFFLIN
COUNTIES...
AT 658 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
JUNIATA COLLEGE TO FANNETTSBURG...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT NEWTON HAMILTON...STRODES MILLS AND COLONEL DENNING STATE
PARK.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE JUNIATA COLLEGE.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 190
AND 198.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 322...ROUTE 522.
LAT...LON 4005 7801 4025 7805 4039 7818 4042 7818
4048 7813 4049 7813 4049 7815 4055 7814
4068 7771 4074 7765 4023 7738
FORECASTER: EVANEGOLocal storm report, May 10, 7:06 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG ALTOONA 40.51N 78.40W
05/10/2013 BLAIR PA 911 CALL CENTER
NMRS TREES AND WIRES DOWN FROM HBRG TO TYRONE
&&
EVENT NUMBER CTP1300060
EVANEGOSpecial weather statement, May 10, 7:06 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT FRI MAY 10 2013
PAZ006-037-041-042-110000-
NORTHERN LYCOMING PA-POTTER PA-SULLIVAN PA-TIOGA PA-
706 PM EDT FRI MAY 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
POTTER...NORTHERN LYCOMING...NORTHWESTERN SULLIVAN AND TIOGA
COUNTIES THROUGH 8 PM EDT...
AT 703 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
OSWAYO TO SKI DENTON SKI AREA TO SLATE RUN...MOVING NORTHEAST AT 50
MPH.
LOCALIZED STRONG WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE
WITH THESE STORMS. THESE STORMS WILL AFFECT TROUT RUN...WESTFIELD...
RALSTON AND SHUNK.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI DENTON SKI AREA...SKI
SAWMILL SKI AREA AND MANSFIELD UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14...STATE ROAD 449.
LAT...LON 4161 7687 4158 7661 4153 7657 4124 7737
4137 7754 4147 7760 4148 7767 4170 7795
4200 7821 4200 7693
FORECASTER: LAMBERTSpecial weather statement, May 10, 7:20 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 PM EDT FRI MAY 10 2013
PAZ051>053-057>059-064>066-110000-
ADAMS PA-COLUMBIA PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-MONTOUR PA-
NORTHUMBERLAND PA-SCHUYLKILL PA-YORK PA-
720 PM EDT FRI MAY 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...DAUPHIN...
EASTERN ADAMS...LEBANON...SCHUYLKILL...SOUTHEASTERN MONTOUR...
SOUTHERN NORTHUMBERLAND...WESTERN LANCASTER AND YORK COUNTIES...
AT 717 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
DANVILLE TO PINE GROVE TO MOUNT JOY TO 11 MILES SOUTH OF BENTLEY
SPRINGS...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT NUMIDIA...LANDINGVILLE...SHUMANS AND ROTHSVILLE.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE HERSHEY
PARK...KNOEBELS...SKI ROUNDTOP SKI AREA...MILLERSVILLE
UNIVERSITY...BLOOMSBURG UNIVERSITY...FRANKLIN AND MARSHALL
COLLEGE...YORK COLLEGE OF PENNSYLVANIA...PENN STATE COLLEGE OF
MEDICINE...PENN STATE SCHUYLKILL AND PENN STATE YORK.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 282...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 226 AND 247...I-81
BETWEEN MILE MARKERS 68 AND 132...I-83 BETWEEN MILE MARKERS 1 AND
50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...STATE HIGHWAY 147...ROUTE 11...ROUTE 22...ROUTE 30...ROUTE
209...ROUTE 222...ROUTE 322...ROUTE 322/22...ROUTE 422...STATE ROAD
61...STATE ROAD 94...STATE ROAD 97...STATE ROAD 501.
LAT...LON 4014 7696 4016 7691 4021 7692 4022 7686
4026 7690 4044 7683 4089 7681 4118 7630
4114 7627 4114 7622 4096 7621 4073 7598
4057 7601 4049 7643 4030 7612 3971 7637
3972 7716
FORECASTER: EVANEGOSpecial weather statement, May 10, 7:37 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
737 PM EDT FRI MAY 10 2013
PAZ006-012-018-019-037-041-045-046-110030-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER
PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-TIOGA
PA-
737 PM EDT FRI MAY 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...EASTERN
CENTRE...LYCOMING...SOUTHEASTERN POTTER AND SOUTHERN TIOGA
COUNTIES...
AT 731 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
STEVENSON DAM TO 8 MILES NORTHWEST OF BALD EAGLE STATE PARK TO
PLEASANT GAP TO REEDSVILLE...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT TAMARACK...OLE BULL STATE PARK...
LEETONIA...LEONARD HARRISON STATE PARK...WELLSBORO AND BARBOURS.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX...PENNSYLVANIA MILITARY MUSEUM...SKI SAWMILL SKI AREA...
TUSSEY MOUNTAIN SKI AREA...LOCK HAVEN UNIVERSITY AND MANSFIELD
UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 155 AND 194...I-99 BETWEEN MILE MARKERS 78
AND 85...I-180 BETWEEN MILE MARKERS 10 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 14...
STATE ROAD 26...STATE ROAD 45...STATE ROAD 120.
LAT...LON 4187 7690 4161 7687 4152 7679 4118 7677
4114 7690 4115 7696 4109 7698 4107 7714
4086 7734 4076 7772 4072 7776 4078 7780
4113 7782 4137 7799 4147 7799 4148 7805
4151 7808
FORECASTER: LAMBERTLocal storm report, May 10, 7:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 2 W BLACK MOSHANNON STA 40.91N 78.09W
05/10/2013 CENTRE PA 911 CALL CENTER
TREES AND WIRES DOWN ON MOSHANNON RD IN RUSH TWP
&&
EVENT NUMBER CTP1300061
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:43 PM EDT | Special Weather Statement | CTP | Warren | 62 min |
| May 10, 3:49 PM EDT | Special Weather Statement | CTP | Bedford | 26 min |
| May 10, 4:06 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 69 min |
| May 10, 5:25 PM EDT | Special Weather Statement | CTP | McKean | 35 min |
| May 10, 5:39 PM EDT | Special Weather Statement | CTP | Warren | 36 min |
| May 10, 5:44 PM EDT | Special Weather Statement | CTP | Cumberland | 31 min |
| May 10, 5:49 PM EDT | Special Weather Statement | CTP | Elk | 26 min |
| May 10, 5:54 PM EDT | Special Weather Statement | CTP | Bedford | 36 min |
| May 10, 5:59 PM EDT | Special Weather Statement | CTP | Somerset | 46 min |
| May 10, 6:10 PM EDT | Special Weather Statement | CTP | Bedford | 35 min |
| May 10, 6:18 PM EDT | Special Weather Statement | CTP | McKean, Warren | 42 min |
| May 10, 6:22 PM EDT | Special Weather Statement | CTP | Dauphin, Perry | 38 min |
| May 10, 6:23 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield, Somerset | 37 min |
| May 10, 6:26 PM EDT | Special Weather Statement | CTP | Blair | 64 min |
| May 10, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 46 min |
| May 10, 6:36 PM EDT | Special Weather Statement | CTP | Clinton | 39 min |
| May 10, 6:58 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon | 62 min |
| May 10, 7:03 PM EDT | Special Weather Statement | CTP | Huntingdon, Mifflin | 27 min |
| May 10, 7:06 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 54 min |
| May 10, 7:20 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill and 1 more | 40 min |
| May 10, 7:37 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.